# SDR AALA20180414001

- Difficulty date: April 13, 2018
- Submitted: April 20, 2018
- Operation: Air carrier
- Aircraft: N835NN
- Make and model: Boeing 737823
- Aircraft serial: 29577
- Aircraft time: 25,815 hours, 10,220 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 5051
- Part serial: 16697
- Condition: Faulty
- Location: Exhaust
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 10 MINUTES AFTER DEPARTURE,  FLIGHT ATTENDANTS NOTED AN ODOR THROUGHOUT THE CABIN WITH NO OBSERVANCE OF SMOKE. ODOR NOTICEABLE IN COCKPIT.  RAN SMOKE CHECKLIST, AFTER COMPLETING STEPS TO TURN OFF THE RECIRCULATION FANS AND EQUIPMENT COOLING ALTERNATOR, THE ODOR LESSENED BUT NEVER FULLY DISAPPATED. EMERGENCY DELCARED AND AIRCRAFT RETURNED TO DEPARTURE,  LANDED WITHOUT INCIDENT. TAXIED TO GATE ON ITS OWN POWER.  AIRCRAFT GROUNDED TO PERFORM AN INSPECTION OF THE CAUSE OF THE ODOR. FOUND NORMAL EXHAUST FAN MAKING NOISE. REPLACED THE EXHAUST FAN IAW AMM 21-27-04.
